I Started Hearing a Hiss and Previous Tinnitus Worsened After the 2nd AstraZeneca COVID-19 Vaccine

Discussion in 'Support' started by Nick116, Jul 13, 2021.

    1. Nick116
      Insomnious

      Nick116 Member

      Location:
      Brighton (UK)
      Tinnitus Since:
      11/2012
      Cause of Tinnitus:
      Ear Infection (2012), Azithromycin (2020), AZ Vaccine (2021)
      So about 5 hours after my second AstraZeneca COVID-19 jab I developed a hiss in my right ear and my tinnitus seems to be massively amped up from its normal baseline.

      I've had tinnitus for many years now and have learned to cope with it and finally was able to sleep with my sound machine playing crickets gently in the background.

      Since last Monday I've been so miserable :cry: During the day it now sounds like I have an air conditioner going off in my right ear and when I see friends for an evening it becomes really high pitched as I try and concentrate on the conversation. At night my anxiety has gone through the roof and I'm now playing two sound machines on double the volume. Last night I slept from 2.30 am until 6.30 am and I'm shattered! This has been the same pretty much all week.

      Has anyone else experienced this? Is it a spike and how long does it usually last for?

      If it's permanent, how long does it usually take for someone to get used to an increase in tinnitus? I need to find a way to focus and accept this change and then hopefully my body can start to tune it down a little.

      It actually feels quite nice to be able to write this all down and just let it out a little.
       
      • Hug Hug x 4
    2. Jon R.

      Jon R. Member

      Tinnitus Since:
      2001 & then again in 2021
      Cause of Tinnitus:
      1st tone 2001 ear plugs, 3 other tones 2021 Pfizer vaccine
      My quality of life has been ruined by the vaccine, I had Pfizer in May and 2 months later my ears are still screaming at me. We are considered collateral damage, sadly. I went for a week without sleep and my audiologist was scared I would top myself. My tinnitus changed daily for 4 weeks and sadly is now even worse. The only hope I can give is some people got better within 4 weeks, I hope you are a lucky one.
       
      • Hug Hug x 3
    3. AUTHOR
      AUTHOR
      Nick116
      Insomnious

      Nick116 Member

      Location:
      Brighton (UK)
      Tinnitus Since:
      11/2012
      Cause of Tinnitus:
      Ear Infection (2012), Azithromycin (2020), AZ Vaccine (2021)
      Thanks Jon and sorry to hear about your experience, I do hope yours does improve and I tend to look at it as, even if the new tinnitus/spike stays with you there’s hope that you’ll eventually habituate and find peace with it.

      I feel like I have taken a step backwards with mine although this week brings some relief in that I am mentally a little stronger to accept the change, still little sleep though but I am bearing with it. I have never had a spike like this before and after hearing that it has eased for others it brings some hope for me too.

      It is so nice to have this community to share experiences and offer support to each other.
       
      • Hug Hug x 1
    4. Óscar PP

      Óscar PP Member

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Coronavirus
      Man if your tinnitus comes from the vaxx, you best get a hold of some Prednisone ASAP.

      It's your best chance to reduce the inflammation and hence tinnitus.
       
      • Agree Agree x 2
    5. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      Thank you for telling us about the side effects of the vaccine!

      The media does not report any hearing issues caused by vaccines, and probably other side effects are not reported either.

      I hope your tinnitus improves soon.
       
      • Like Like x 2
      • Agree Agree x 2
    6. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      I wish you luck, you should be fine as this is only 1 dose, odds are very much in your favor.

      But in the future, DON'T take the vaccine, you don't need it!

      Unnecessary risk.
       
      • Agree Agree x 2
    7. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      I am not going to get vaccinated.
       
      • Like Like x 3
    8. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      I found this article on the Astrazeneca vaccine and tinnitus:

      The reversible tinnitus and cochleopathy followed first-dose AstraZeneca COVID-19 vaccination

      https://academic.oup.com/qjmed/advance-article/doi/10.1093/qjmed/hcab210/6326779

      Abstract
      The current case was the first report demonstrating a single case presenting with sudden-onset tinnitus and cochleopathy after his first dosage of the AstraZeneca COVID-19 vaccine. Audiometry revealed an abnormally high short increment sensitivity index. His tinnitus/cochleopathy was reversible and recoverable under conservative steroid management. The abnormality of the high short increment sensitivity index returned to the normal range after steroid management. This case report aimed to increase the cautionary awareness of clinicians concerning the potential adverse events of the AstraZeneca COVID-19 vaccine and the new onset of tinnitus/cochleopathy. In addition, immediate treatment is recommended for managing these patients after the onset of tinnitus/cochleopathy. Furthermore, due to the fact that the adverse event of new-onset tinnitus was reversible and recoverable, we still strongly recommend the continuation of the administration of the AstraZeneca COVID-19 vaccine, based on its merits and demerits.
       
      • Like Like x 1
    9. Padraigh Griffin

      Padraigh Griffin Member Podcast Patron Benefactor

      Tinnitus Since:
      05/2020
      Cause of Tinnitus:
      Unknown/Stress
      I'm another one with low humming after Pfizer COVID-19 vaccine. I told two doctors. They thought I was wrong and it couldn't happen. Looks like they should have been giving me steroids. Ah well. My faith in Doctors is well and truly lost.
       
      • Agree Agree x 1
      • Hug Hug x 1
Loading...

Share This Page